Alert archive / Wisconsin / Freeze Warnings in 2012

Freeze Warning 10, NWS La Crosse, WI

April 26, 20126 counties in Wisconsin

NWS La Crosse, WI issued this freeze warning at Apr 26, 2012, 3:12 PM CDT for 6 counties in Wisconsin. It took effect at Apr 27, 2012, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2012, 3:12 PM CDT (20:12 UTC)
In effect from
Apr 27, 2012, 1:00 AM CDT
Expired
Apr 27, 2012, 8:00 AM CDT
In force
7 hr
Issued by
NWS La Crosse, WI

Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-193 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WWUS73 KARX 262012
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
312 PM CDT THU APR 26 2012

...FROST AND FREEZING TEMPERATURES EXPECTED TONIGHT...

.HIGH PRESSURE WILL PROVIDE MOSTLY CLEAR SKIES AND LIGHT WINDS
TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE MID AND
UPPER 20S ALONG AND NORTH OF THE INTERSTATE 94 CORRIDOR.
TEMPERATURES THIS COLD WILL CAUSE DAMAGE TO UNPROTECTED FRUIT
CROPS AND KILL TENDER VEGETATION.

ELSEWHERE ACROSS WEST CENTRAL AND SOUTHWEST WISCONSIN...
TEMPERATURES WILL FALL INTO THE LOWER 30S. THIS WILL RESULT IN FROST
AWAY FROM THE MISSISSIPPI RIVER. WHERE FROST OCCURS...TENDER
VEGETATION WILL BE DAMAGED.

WIZ017-029-034-042>044-270415-
/O.NEW.KARX.FZ.W.0010.120427T0600Z-120427T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON
312 PM CDT THU APR 26 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURES WILL FALL INTO THE MID AND UPPER 20S ACROSS CENTRAL
  AND NORTH CENTRAL WISCONSIN AFTER MIDNIGHT TONIGHT.

* THESE TEMPERATURES WILL DAMAGE UNPROTECTED FRUIT CROPS AND KILL
  TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WIZ032-033-041-053>055-061-270415-
/O.NEW.KARX.FR.Y.0003.120427T0600Z-120427T1300Z/
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
312 PM CDT THU APR 26 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURES WILL FALL IN THE LOWER 30S AFTER MIDNIGHT TONIGHT.
 
* THIS WILL RESULT IN THE DEVELOPMENT OF FROST WHICH WILL DAMAGE
  UNPROTECTED TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BOYNE

WEATHER.GOV/LACROSSE
3 follow-up statements
635 
WWUS73 KARX 270247
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
947 PM CDT THU APR 26 2012

...A HARD FREEZE FOR PORTIONS OF CENTRAL WISCONSIN...

.TEMPERATURES ARE EXPECTED TO DIP INTO THE MIDDLE TO UPPER 20S FOR
PORTIONS OF CENTRAL WISCONSIN. AREAS ALONG AND EAST OF INTERSTATE
94 WILL HAVE THE BEST CHANCE OF SEEING A HARD FREEZE. ACROSS THE
REMAINDER OF WESTERN WISCONSIN...LOOK FOR LOW TEMPERATURES TO BE IN
THE LOWER 30S. FROST WILL BE POSSIBLE ACROSS ALL OF WISCONSIN AND
INTO PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA AS WELL.
UNPROTECTED TENDER VEGETATION COULD BE KILLED OR DAMAGED BY THE
COLD TEMPERATURES TONIGHT. 

WIZ017-029-034-042>044-271100-
/O.CON.KARX.FZ.W.0010.120427T0600Z-120427T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON
947 PM CDT THU APR 26 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURES WILL FALL INTO THE MIDDLE AND UPPER 20S ACROSS
  CENTRAL WISCONSIN TONIGHT.

* THESE TEMPERATURES COULD KILL UNPROTECTED TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WIZ032-033-041-053>055-061-271100-
/O.CON.KARX.FR.Y.0003.120427T0600Z-120427T1300Z/
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
947 PM CDT THU APR 26 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURES WILL FALL IN THE LOWER 30S TONIGHT.

* THIS WILL RESULT IN THE DEVELOPMENT OF FROST WHICH WILL DAMAGE 
  UNPROTECTED TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

04

WEATHER.GOV/LACROSSE
319 
WWUS73 KARX 270836
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
336 AM CDT FRI APR 27 2012

...HARD FREEZE THIS MORNING ACROSS CENTRAL WISCONSIN...

.EARLY MORNING TEMPERATURES HAVE FALLEN INTO THE UPPER 20S ACROSS
CENTRAL INTO NORTH CENTRAL WISCONSIN. TEMPERATURES HAVE FALLEN
INTO THE LOWER 30S ACROSS PORTIONS OF SOUTHWEST
WISCONSIN...INCLUDING AREAS NEAR THE MISSISSIPPI RIVER. CONTINUE
PROTECTING COLD SENSITIVE VEGETATION EARLY THIS MORNING. LOOK FOR
TEMPERATURES TO RECOVER AFTER 8 AM.

WIZ017-029-034-042>044-271300-
/O.CON.KARX.FZ.W.0010.000000T0000Z-120427T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON
336 AM CDT FRI APR 27 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES HAVE FALLEN INTO THE MIDDLE AND UPPER 20S ACROSS
  CENTRAL AND NORTH CENTRAL WISCONSIN.

* THESE TEMPERATURES COULD KILL UNPROTECTED TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WIZ032-033-041-053>055-061-271300-
/O.CON.KARX.FR.Y.0003.000000T0000Z-120427T1300Z/
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
336 AM CDT FRI APR 27 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES HAVE FALLEN INTO THE LOWER 30S.

* THIS WILL RESULT IN FROST WHICH WILL DAMAGE UNPROTECTED TENDER
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WETENKAMP

WEATHER.GOV/LACROSSE
888 
WWUS73 KARX 271236
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
736 AM CDT FRI APR 27 2012

...HARD FREEZE EARLY THIS MORNING...

.TEMPERATURES FELL INTO THE LOWER TO UPPER 20S ACROSS CENTRAL INTO
NORTH CENTRAL WISCONSIN. TEMPERATURES HAVE NOW STARTED TO
RECOVER. CONTINUE TO PROTECT COLD SENSITIVE VEGETATION UNTIL
TEMPERATURES WARM ABOVE FREEZING.

WIZ017-029-034-042>044-271345-
/O.EXP.KARX.FZ.W.0010.000000T0000Z-120427T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON
736 AM CDT FRI APR 27 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

LOOK FOR TEMPERATURES TO WARM ABOVE FREEZING AFTER 8 AM THIS
MORNING.

$$

WIZ032-033-041-053>055-061-271345-
/O.EXP.KARX.FR.Y.0003.000000T0000Z-120427T1300Z/
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
736 AM CDT FRI APR 27 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

INCREASING CLOUD COVER AND WARMING TEMPERATURES CAN BE EXPECTED
THIS MORNING. CONTINUE TO PROTECT COLD SENSITIVE VEGETATION
THROUGH 8 AM.  

$$

WETENKAMP

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this freeze warning went out at Apr 26, 12:34 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 26, 12:34 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1234 PM CDT THU APR 26 2012

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
355 AM CDT THU APR 26 2012

MAIN FORECAST CONCERNS THIS PACKAGE...LOWS AND FROST THREAT LATE
TONIGHT...RAIN CHANCES FRI THROUGH SAT NIGHT...SNOW POSSIBILITY
LATE FRI NIGHT/SAT MORNING.

06Z DATA ANALYSIS HAD LOW PRESSURE OVER CENTRAL IL AND A BROAD AREA
OF HIGH PRESSURE BUILDING SOUTH OUT OF NORTHERN MAN/SASKAT. WIND
FIELD ACROSS MN/WI INDICATED A FRONTAL BOUNDARY ON THE LEADING EDGE
OF THE HIGH FROM NORTH-CENTRAL WI TO FAR NORTHWEST IA...WITH LIGHT/
VARIABLE WINDS SOUTH OF THE BOUNDARY AND NORTH/NORTHWEST WINDS
GUSTING UP TO 20 KTS BEHIND THE BOUNDARY. LITTLE TEMP DIFFERENCE
ACROSS THE BOUNDARY...BUT MORE NORTH/NORTHEAST LOW LEVEL FLOW BEHIND
IT WERE ADVECTING STRATUS CLOUDS SOUTH ACROSS EASTERN MN/NORTHERN
WI. WIDE RANGE OF TEMPS ACROSS THE REGION THIS MORNING...AROUND 40
NEAR LK SUPERIOR TO MID 60S IN PARTS OF CENTRAL IA.

NO BIG ERRORS NOTED WITH 26.00Z MODEL INITIALIZATIONS...HOWEVER GFS
IS AGAIN SOME 5F TO 8F TOO HIGH WITH SFC DEW POINT OVER THE MID MS
VALLEY INTO THE SOUTHERN PLAINS. SOLUTIONS SIMILAR THRU TONIGHT
THEN DIVERGE WITH TIMING OF THE RAIN SPREADING INTO THE AREA FRI
THEN OUT OF THE AREA SAT/SAT NIGHT. DPROG/DT OF 500MB HGTS AT 26.00Z
SHOWED MODEL RUNS OF 24.00Z AND 25.00Z VERIFIED WELL ACROSS NOAM AND
OFF THE BC/OR/WA COAST BUT THE TREND WAS SLOWER WITH THE TROUGHING
APPROACHING SOUTHERN CA. MODELS COMING INTO BETTER/TIGHTER CONSENSUS
WITH THE SOUTHERN CA TROUGHING INTO CO/KS BY FRI MORNING...FAVORING
SLOWER OF THE EARLIER RUNS. TREND WAS SLOWER WITH THE EASTERN CONUS
TROUGH AS WELL. TREND THRU FRI/FRI NIGHT IS FOR MORE TROUGHING
OVER THE CENTRAL/NORTHERN ROCKIES WITH THE CO/KS ENERGY EJECTING
FURTHER NORTH INTO THE MID/UPPER MS VALLEY BY SAT MORNING. IMPROVING
CONSENSUS TROUGHING OVER THE NORTHEAST CONUS AND ROCKIES AND RIDGING
OVER THE MID/UPPER MS VALLEY INTO MAN/WESTERN ONT. WITH THE SHIFTS
BY FRI NIGHT...RUN-TO-RUN CONSISTENCY TAKES A HIT FOR FRI NIGHT THRU
SAT NIGHT. CHECK OF OBS VS. MODEL DATA AT 06Z SHOWED ALL QUITE GOOD
WITH THE SFC MASS FIELDS OVER THE CENTRAL CONUS...HOWEVER ALL
STRUGGLING A BIT WITH THE CLOUDS/MOISTURE SPREADING SOUTH ACROSS
MN/WI EARLY THIS MORNING. PER WV IMAGERY GFS/GEM/ECMWF LOOKED BETTER
WITH THE SHORTWAVE DETAILS ALONG/OFF THE WEST COAST. NO CLEAR MODEL
FAVORITE AGAIN AND WITH THE TREND TOWARD A TIGHTER CONSENSUS THRU
SAT NIGHT...FAVORED THE CONSENSUS. SHORT-TERM FCST CONFIDENCE GOOD
THRU TONIGHT...THEN AVERAGE FRI THRU SAT NIGHT WITH THE PRECIP
TIMING/LOCATION DIFFERENCES THAT APPEAR AMONG THE MODELS.

IN THE SHORT TERM...COOLER CAN HIGH PRESSURE WILL CONTINUE TO BUILD
SOUTH INTO THE UPPER MIDWEST TODAY. CLOUDS TO OUR NORTH WILL BE
PROBLEMATIC THIS MORNING BUT ALL MODELS INDICATE STRONGER 925-850MB
COLD ADVECTION/SUBSIDENCE/DRYING...LOW LEVEL ANTICYCLONIC FLOW AND
STEEP LOW LEVEL LAPSE RATES WILL ERODE/MIX OUT THE CLOUDS DURING
THE LATE MORNING/EARLY AFTERNOON. 925MB TEMPS IN THE +4C TO +8C
RANGE BY 00Z FRI...FOR A MUCH COOLER DAY OVER PORTIONS OF THE FCST
AREA AS THE HIGH BUILDS IN. STILL QUESTIONS ABOUT LOWS TONIGHT AND
FROST POTENTIAL OVER THE NORTHEAST 1/3 OF THE FCST AREA.

GOOD CONSENSUS FOR THE SFC RIDGE AXIS TO BUILD INTO EASTERN WI/LK MI
BY 12Z FRI. THIS WOULD ALLOW FOR A BIT MORE GRADIENT WIND ACROSS THE
FCST AREA THRU TONIGHT FOR BOUNDARY LAYER MIXING. MODELS ALL
CONTINUE TO INDICATE AN INCREASE OF HIGH LEVEL MOISTURE/CLOUDS OVER
THE AREA LATER TONIGHT AS MOISTURE AHEAD OF THE TROUGHING INTO CO/KS
BY FRI MORNING STREAMS INTO THE RIGHT ENTRANCE REGION OF A 120KT
JET MAX OVER THE GREAT LAKES. THIS WOULD LIMIT RADIATIONAL COOLING
LATER TONIGHT. LEFT PATCHY TO AREAS OF FROST IN THE GRIDS BETWEEN
05-13Z FRI BUT WILL HOLD OFF ON ANY POSSIBLE FROST HEADLINES AND LET
DAY CREW HAVE ANOTHER SET OF MODELS AND 12HRS OF OBS TO EVALUATE.

STRENGTHENING WARM ADVECTION/ISENTROPIC LIFT IN THE 700-500MB LAYER
ALONG WITH DEEPENING MOISTURE SPREAD INTO THE WEST END OF THE FCST
AREA LATE TONIGHT...UNDER THE RIGHT ENTRANCE REGION OF THE GREAT
LAKES JET MAX. BROAD ASCENT/SATURATION INDICATED IN THE 700-300MB
LAYER...WITH THE SFC-800MB LAYER REMAINING ON THE DRY SIDE...MUCH
LIKE LATE TUE NIGHT/WED MORNING WERE. CONTINUED A SMALL -SHRA CHANCE
OVER THE WEST END OF THE FCST LATE TONIGHT. MOISTURE/LIFT CONTINUE
TO SLOWLY INCREASE AND SPREAD NORTHEAST INTO THE FCST AREA FRI/FRI
NIGHT. STRONGEST/DEEPEST OF THIS REMAINS OVER THE CENTRAL/SOUTHWEST
PARTS OF THE FCST AREA FRI/FRI NIGHT AND INTO SAT. WITH THE SHIFT OF
THE MODEL CONSENSUS NORTHWARD WITH THE FORCING/MOISTURE AND A BROAD
BAND OF RA/SHRA...GRADUALLY RAISED RAIN CHANCES OVER THE SOUTHWEST
2/3 OF THE FCST AREA THRU FRI THEN RAISED THESE TO 60-80 PERCENT
THESE AREAS FRI NIGHT. WITH THE DRIER SFC-800MB AIRMASS...MODEL
SOUNDINGS INDICATE LOWER LEVEL EVAPORATIVE COOLING MAY ALLOW FOR A
MIX OF -RA/-SN OR SOME WET SNOW LATE TONIGHT INTO SAT MORNING ACROSS
MUCH OF THE FCST AREA. HOWEVER...THERE MAY BE ISSUES WITH ICE
INTRODUCTION INTO THE TOPS OF THE CLOUDS. SOUNDINGS SHOWING CLOUD
TOP TEMPS MAY BE AT OR WARMER THAN -10C AT 12Z SAT...WITH LITTLE OR
NO ICE IN THE CLOUDS AND PRECIP FALLING AS A COLD RAIN. DID LEAVE A
-RA/-SN MIX IN FCST GRIDS FOR LATE FRI NIGHT THRU 15Z SAT FOR THE
POSSIBILITY OF SOME SNOWFLAKES. ALL MODELS BUT GFS INDICATE WEAK
CONVERGENCE AND MOISTURE IN THE SFC-700MB TROUGH AXIS REMAIN OVER
THE AREA ON SAT...WITH SOME THIS LINGERING/CONTINUING TO WEAKEN OVER
THE AREA SAT NIGHT. RAISED PRECIP CHANCES INTO THE 25-65 PERCENT
RANGE /HIGHEST OVER THE SOUTHWEST 2/3 OF THE FCST AREA/ SAT AND
LINGERED A SMALL -RA CHANCE SAT NIGHT.

GENERALLY FAVORED A BLEND OF THE NUMERICAL GUIDANCE HIGHS/LOWS FOR
TONIGHT THRU SAT NIGHT.

.LONG TERM...SUNDAY THROUGH WEDNESDAY
355 AM CDT THU APR 26 2012

26.00Z MEDIUM RANGE MODELS IN GENERALLY GOOD AGREEMENT FOR SUN THRU
WED AS THE NORTHERN ROCKIES TROUGHING EVENTUALLY PROGRESSES EAST
ACROSS THE AREA MON...THEN WITH AN ACTIVE QUASI-ZONAL FLOW FLOW
ACROSS THE NORTHERN CONUS IN TO THE MIDDLE OF NEXT WEEK. APPEARS
BEST CHANCE FOR A DRY DAY IN THE DAY 4-7 PERIOD WILL BE SUN WITH
SHORTWAVE RIDGING ALOFT AND SFC HIGH PRESSURE OVER THE REGION.
FALLING HGTS ALOFT WITH THE TROUGH AND PIECES OF SHORTWAVE ENERGY
ROTATING THRU THE FLOW WILL BRING PERIODIC ROUNDS OF DEEPER
FORCING/LIFT ACROSS THE AREA IN THE MON-WED PERIOD. PLENTY OF MODEL
DETAIL/TIMING DIFFERENCES WITH THESE SHORTWAVE FEATURES AND LOWER
LEVEL MOISTURE/THERMO-DYNAMIC FORCING PARAMETERS BY MON-WED. WITH
SFC LOWS PASSING NORTH OF THE AREA TUE/WED AND DEEP SOUTH/SOUTHWEST
FLOW TAPPING INTO SOME GULF MOISTURE...INSTABILITY LOOKS TO INCREASE
OVER THE AREA FOR TUE/WED. AFTER A SHRA CHANCE MON ADDED MORE TSRA
TO THE FCST GRIDS FOR TUE/WED. TEMPS TO WARM THRU THE LONG TERM
PERIOD WITH RATHER PERSISTENT SOUTH/SOUTHWEST FLOW...BELOW NORMAL
SUN TO ABOVE NORMAL BY TUE/WED. MODEL/ENSEMBLE CONSENSUS DATA IN THE
DAY 4-7 FCST GRIDS HAS THIS WELL TRENDED FOR NOW.

&&

.AVIATION...THROUGH 18Z FRIDAY
1234 PM CDT THU APR 26 2012

MAIN AVIATION FORECAST CONCERNS ARE WINDS SPEEDS EARLY THIS
AFTERNOON...THEN FOCUS TURNS TO INCOMING SYSTEM ON FRIDAY INTO
SATURDAY. HIGH PRESSURE OVER SOUTHERN CANADA IS EXPECTED TO BUILD
INTO NORTHERN WISCONSIN THIS AFTERNOON AND ALLOW FOR WINDS AND
CLOUDS TO DIMINISH AT BOTH RST AND LSE BY 21Z. VFR CONDITIONS WILL
PREVAIL AT BOTH TAF SITES THROUGH 18Z FRIDAY AND WINDS WILL REMAIN
LIGHT THROUGH 12Z FRIDAY. SOUTHEASTERLY WINDS ON THE BACKSIDE OF
THE HIGH PRESSURE SYSTEM ARE EXPECTED TO INCREASE BY 15Z
FRIDAY...WITH SUSTAINED WIND SPEEDS OF 15 TO 20 KNOTS AND GUSTS UP
TO 25 KNOTS AT RST FROM 14-18Z FRIDAY. EXPECT SOUTHEASTERLY
SUSTAINED WIND SPEEDS OF 8 TO 12 KNOTS AT LSE DURING THIS TIME
FRAME. LOW PRESSURE WILL MOVE INTO THE CENTRAL PLAINS AFTER 18Z
FRIDAY AND ADVECT LOW LEVEL MOISTURE INTO THE REGION. THIS WILL
LOWER THE CEILINGS AND SPREAD RAIN INTO THE AREA...MAINLY AFTER
00Z SATURDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
355 AM CDT THU APR 26 2012

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION...DTJ
Hazardous weather outlook, Apr 26, 3:12 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
312 PM CDT THU APR 26 2012

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-271100-
ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON-
HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA-
312 PM CDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE ARE CHANCES OF THUNDERSTORMS ON MONDAY NIGHT OVER NORTHEAST
IOWA...THEN ACROSS THE ENTIRE AREA TUESDAY AND WEDNESDAY. IT IS TOO
EARLY TO DISCERN IF SEVERE WEATHER COULD OCCUR FROM THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-032>034-041>044-053>055-061-271100-
ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE-
RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
312 PM CDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND
CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED TO OCCUR
TONIGHT ACROSS THE AREA. FREEZING TEMPERATURES WILL OCCUR FOR
LOCATIONS ALONG AND NORTHEAST OF INTERSTATE 94 AND AREAS OF FROST IS
EXPECTED SOUTHWEST OF INTERSTATE 94. THE COLD TEMPERATURES AND FROST
COULD DAMAGE FLOWERING FRUIT TREES AND OTHER COLD SENSITIVE
VEGETATION. THEREFORE...A FREEZE WARNING AND FROST ADVISORY ARE IN
EFFECT AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE ARE CHANCES OF THUNDERSTORMS ON MONDAY NIGHT OVER NORTHEAST
IOWA...THEN ACROSS THE ENTIRE AREA TUESDAY AND WEDNESDAY. IT IS TOO
EARLY TO DISCERN IF SEVERE WEATHER COULD OCCUR FROM THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DTJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:12 PM CDTFrost AdvisoryARXBuffalo, Crawford, Grant, La Crosse, Richland, Trempealeau and 1 more17 hr

Nearby

Freeze Warnings in Wisconsin, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.